MAUDE Adverse Event Report: GENICON GENISTRONG; SPECIMEN RETRIEVAL BAG

GENICON GENISTRONG; SPECIMEN RETRIEVAL BAG
Model Number 550-000-005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
The end of the device was cracked, which wouldn't allow it to fit into the trocar.It has to be able to pass through the trocar to enter into the patient.
 
Additional Manufacturer Narrative
Genicon has completed a thorough review of all available records related to this device and associated lot numbers.Records indicate that these lots passed all manufacturing and quality control inspections.All raw materials used passed incoming quality control checks and no irregularities or abnormalities were found.Review of vigilance reports did not reveal any trends, with respect to an increase in frequency or a trend to a specific lot.The suspect device was able to be retained and shipped to genicon for evaluation.A thorough evaluation of the returned device was completed by engineering, indicating the device was retuned with the distal end of the introducer flared outward.Device design and subsequent testing has established that the flaring of the introducer tube does not impact the device performance.The flare aids in retraction of the bag and inhibits that potential for the introducer to fracture.Given the compliant nature of the introducer, introduction down an appropriate size cannula is accomplished within the specified performance limits.The narrative indicated this device was not able to be used, however testing has revealed that flaring of this nature/degree only appears after a significant number of uses.Therefore it may have been the case that this device was attempted to be retracted several times, but never actually used.It is important to note that during retraction of the bag air will build up and become caught.This air can be exhausted from the bag by squeezing the still deployed end as shown in the instructions for use to aid is easier bag retraction.Care should be taken to follow all warnings, precautions and directions detailed in the instructions for use to ensure the highest level of safety and patient care.Genicon will continue to monitor this issue through our vigilance system for trends and take appropriate actions as necessary to ensure the continued performance and safety of the product.
 
Event or Problem Description
End of the device was cracked which wouldn't allow it to fit into the trocar.It has to be able to pass through the trocar to enter the patient.

Brand Name
GENISTRONG
Common Device Name
SPECIMEN RETRIEVAL BAG
Manufacturer (Section D)
GENICON
6869 stapoint court
suite 114
winter park FL 32792
MDR Report Key9232837
Report Number9232837
Device Sequence Number13555784
Product Code GCJ
UDI-Device Identifier00877972005186
UDI-Public(01)00877972005186(10)9411J(11)190109(17)220108
Combination Product (Y/N)N
Initial Reporter StateUT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
Report Date (Section F) 10/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model Number550-000-005
Device Lot NumberI9411-J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/07/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA10/07/2019